Alert archive / Missouri / Flash Flood Watches in 2019
Flash Flood Watch 13, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Jun 22, 2019, 3:09 PM CDT for 14 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Jun 22, 2019, 10:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 3:09 PM CDT (20:09 UTC)
- In effect from
- Jun 22, 2019, 10:00 PM CDT
- Expired
- Jun 23, 2019, 2:10 PM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
029 WGUS63 KLSX 222009 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 309 PM CDT Sat Jun 22 2019 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-231000- /O.NEW.KLSX.FF.A.0013.190623T0300Z-190624T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO- Including the cities of Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Columbia, Mexico, Jefferson City, and Fulton 309 PM CDT Sat Jun 22 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SUNDAY EVENING... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for portions of west central Illinois and Missouri...including the following counties...in west central Illinois...Adams IL...Brown IL and Pike IL. In Missouri... Audrain MO...Boone MO...Callaway MO...Cole MO...Knox MO... Lewis MO...Marion MO...Moniteau MO...Monroe MO...Montgomery MO...Osage MO...Pike MO...Ralls MO and Shelby MO. * from 10 PM CDT this evening through Sunday evening * Multiple rounds of heavy rain producing thunderstorms are expected beginning late this evening and continuing intermittently through Sunday evening. Several inches of rainfall in localized areas will be possible with each thunderstorm round. In addition, these thunderstorms will be dropping rain on some areas that have already received heavy rainfall resulting in nearly saturated ground. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ TES
2 follow-up statements
074 WGUS63 KLSX 230911 FFALSX Flood Watch National Weather Service Saint Louis MO 411 AM CDT Sun Jun 23 2019 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-232200- /O.CON.KLSX.FF.A.0013.000000T0000Z-190624T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO- Including the cities of Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Columbia, Mexico, Jefferson City, and Fulton 411 AM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * portions of west central Illinois and Missouri...including the following counties...in west central Illinois...Adams IL... Brown IL and Pike IL. In Missouri...Audrain MO...Boone MO... Callaway MO...Cole MO...Knox MO...Lewis MO...Marion MO... Moniteau MO...Monroe MO...Montgomery MO...Osage MO...Pike MO... Ralls MO and Shelby MO. * through this evening * Multiple rounds of heavy rain producing thunderstorms are expected through this evening. Several inches of rainfall in localized areas will be possible with each thunderstorm round. In addition, these thunderstorms will be dropping heavy rain on some areas that already have a saturated ground due to recent heavy rainfall. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ GKS
457 WGUS63 KLSX 231910 FFALSX Flood Watch National Weather Service Saint Louis MO 210 PM CDT Sun Jun 23 2019 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-232015- /O.CAN.KLSX.FF.A.0013.000000T0000Z-190624T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO- Including the cities of Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Columbia, Mexico, Jefferson City, and Fulton 210 PM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of west central Illinois and Missouri has been cancelled. Rainfall potential heading into tonight looks low with less than one quarter inch of additional expected. $$ TES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 3:09 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 3:09 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
309 PM CDT Sat Jun 22 2019
.SHORT TERM... (Through Late Sunday Night)
Issued at 309 PM CDT Sat Jun 22 2019
MCS exited our forecast area recently is now rolling over the lower
Ohio River moving southeast. This laid out a well defined outflow
boundary clearly visible on satellite imagery extending westward
through the MO bootheel into southwest MO and towards the KC metro
area. This was the second MCS that affected our area today, with
the first well forecast on timing and track and this second one not
quite anticipated as well. This second MCS ultimately squashed the
advance of heat into our region today as it not only took several
more hours to exit but left a pretty substantial cold pool behind
it. Clouds are finally thinning over our region and this has
resulted in a modest temperature rebound into the 70s, with some
readings around 80 in central MO.
Temperatures should continue to recover into the early evening
hours, probably into the low-mid 80s across the region. Increasing
broadscale lift and a very unstable and moist airmass well to our
west will likely result in development of yet another MCS by late
evening that will advance eastward into central/northeast MO by
midnight and push further east overnight. This complex is
anticipate to weaken as it enters the forecast area later tonight
with the main severe threat associated with it for northeast/central
MO, diminishing approaching the STL metro area. In addition, this
will likely be capable of QPF of up to an inch or two. With many
areas in northeast/central MO and western IL having received bouts
of heavy rainfall recently, it will not take much to create a new
flash flood threat there. Will issue a new Flash Flood Watch to
call attention to this threat and continue it through Sunday
evening, as high PoPs are forecast there already.
Speaking of high PoPs on Sunday, the models take a significant upper
level impulse through our area on Sunday morning and this should
result in another round of showers and storms areawide in addition
to what falls tonight. This wet pattern will not change much
heading into Sunday night.
Max temperatures on Sunday will be fighting clouds and bouts of rain
all day and will probably not be much different than persistence,
with readings peaking from the mid 70s to the lower 80s. Lows
tonight and Sunday night will mainly be in the upper 60s and lower
70s.
TES
.LONG TERM... (Monday through Next Saturday)
Issued at 309 PM CDT Sat Jun 22 2019
Active weather will continue into Monday with the passage of a
strong upper level shortwave. Look for high PoPs to start,
dropping off during the day with loss of upper support and surface
frontal passage. Max temps should still remain a bit below normal.
A drier weather pattern still looks to be on tap for Tuesday into
the following weekend with rising heights and a large upper RIDGE
developing in the central CONUS. This pattern looks more like
summer. This will favor below normal PoPs and above normal
temperatures. The above normal temperatures may not be quite as
initimidating, however, as moisture return looks to be more limited
with a blocking surface high pressure laid out across the Deep
South. This should keep peak heat index values close to ambient
temps, and probably below 100F most areas.
TES
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 118 PM CDT Sat Jun 22 2019
A quieter period of weather is expected to dominate most of the
TAF sites until late this evening and overnight, with mainly VFR
conditions and, once the surface winds get straightened out from
earlier convection, a prevailing southerly surface wind. The next
round is of showers/storms is expected to develop to our west this
evening and move into UIN/COU late this evening or overnight, and
into the STL metro sites late tonight. A more significant round of
showers and storms is then expected to affect all TAF sites
during the day on Sunday, probably beginning during the morning
hours.
SPECIFICS FOR KSTL: Surface winds have been chaotic to say the
least, being affected by convective activity. The wind should
settle down and prevail more from the south soon. The
showers/storms expected to affect the terminal late tonight should
be weakening when it moves in and settled on a VCSH mention but
may need to be upgraded to VCTS or a TEMPO or prevailing group
later. Did already go prevaling with the more significant rain
event on Sunday but did not hit it too hard too soon with details
scant at this time.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 10 PM CDT this evening through Sunday
evening for Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-
Lewis MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Shelby MO.
IL...Flash Flood Watch from 10 PM CDT this evening through Sunday
evening for Adams IL-Brown IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 22, 7:52 AM CDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 752 AM CDT Sat Jun 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231300- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 752 AM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms today and tonight. Some storms may be severe tonight with damaging winds and large hail the primary threat. In addition, thunderstorms will be capable of heavy rainfall this morning across parts of northeast and central Missouri and west central and southwest Illinois. Please refer to the Flash Flood Watch product that is in effect for further information. Heat index values are forecast to be near 105 this afternoon for the Saint Louis metro area. Please refer to the Heat Advisory product for further information. Major river flooding is ongoing along parts of the Mississippi and lower Illinois Rivers. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms Sunday through Monday. Severe storms are possible Sunday and Sunday night. Major river flooding is forecast to continue along parts of the Mississippi and lower Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Spotters are also encouraged to report rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, Jun 22, 10:34 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HAIL 1 S GLENDALE 38.59N 90.38W
06/22/2019 M0.25 INCH ST. LOUIS MO PUBLIC
&&
KDLocal storm report, Jun 22, 10:47 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM HAIL 1 S GLENDALE 38.59N 90.38W
06/22/2019 M0.25 INCH ST. LOUIS MO PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 1 S
GLENDALE.
&&
KDLocal storm report, Jun 22, 12:52 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG SAINT PETERS 38.78N 90.61W
06/21/2019 ST. CHARLES MO AMATEUR RADIO
TREE SPLIT AT THE CORNER OF WILLOTT AND
JULIE LANE. DELAYED REPORT.
&&
KDLocal storm report, Jun 22, 2:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 6 SE LINN 38.43N 91.75W
06/22/2019 OSAGE MO LAW ENFORCEMENT
SEVERAL ROADS CLOSED ACROSS OSAGE COUNTY DUE
TO FLOODING.
&&
KDLocal storm report, Jun 22, 2:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD OWENSVILLE 38.35N 91.49W
06/22/2019 GASCONADE MO LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING IN OWENSVILLE.
&&
KDLocal storm report, Jun 22, 2:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM TSTM WND DMG 5 WNW COLONY 40.29N 92.06W
06/21/2019 KNOX MO PUBLIC
ROOF DAMAGE ALONG ROUTE V IN NORTHERN KNOX
COUNTY. DELAYED REPORT. TIME ESTIMATED FROM
RADAR.
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:44 AM CDT | Special Weather Statement | LSX | Shelby | 31 min |
| Jun 22, 6:31 AM CDT | Areal Flood Advisory | LSX | Audrain | 119 min |
| Jun 22, 6:53 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Monroe, Montgomery | 6 hr |
| Jun 22, 9:02 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 28 min |
| Jun 22, 9:08 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 22, 9:19 AM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Warren | 6 hr |
| Jun 22, 9:32 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Gasconade, Moniteau, Osage | 6 hr |
| Jun 22, 10:57 AM CDT | River Flood Warning | LSX | Boone | 3 hr |
| Jun 22, 3:33 PM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| Jun 22, 3:33 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 22, 5:04 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 21, 11:55 PM CDT | Special Weather Statement | LSX | Adams | 50 min |
| Jun 22, 1:48 AM CDT | Special Weather Statement | LSX | Adams, Brown, Pike | 42 min |
| Jun 22, 6:09 AM CDT | River Flood Warning | LSX | Brown | 5 days |
| Jun 22, 10:02 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
Nearby
Flash Flood Watches in Missouri, 2019Flash Flood Watches in Illinois, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.